Ask a doctor

Will Obagi Nu Derm Work Well for Idian Skin? (photo)

hello doc! i was on obagi for 3 weeks n took a gap for 2 weeks and now back, wondering if it works well for indians? i am on the 4th day now.. not bad peeling but there is some kind of peeling. my skin is sensitive n i am using tretin 0.05, should i start from 0.025? i am worried as the last time i used i had white spot which appeared in my 1st week, n my derm said it will become alright. and my skin would become that fair. i am reasonably fair. i am confused doc, wondering if i should continue

Doctor Answers (5)

Obagi skin care

+1

Thank you for your question about Obagi skin care. Yes, it works well for Indian skin.

  • Your skin will be sensitive for the first 5-14 days.
  • You need to decrease the tretinoin (Retin A) or other products if your skin hurts more than a second or two when creams are applied.
  • The Obagi Blender and Clear have the skin lightener hydroquinone. If your skin gets too light, decrease the Clear, e.g. from twice a day to once a day.
  • Hope this helps. Best wishes.
Atlanta Plastic Surgeon
4.0 out of 5 stars 13 reviews

Obagi and Melarase creams

+1
I usually recommend Obagi creams or Melarase creams for hyperpigmentation associated with melasma.  Both creams work well with Indian or South Asian skin. 

Raffy Karamanoukian MD FACS
Los Angeles

Web reference: http://www.surgery90210.com/cosmetic-dermatology/82/melarase.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

Modify Obagi Nuderm System in Indian Skin!

+1

Hello Artiani,

Indian skin does not tolerate Retin A 0.05% well. The white spot that you developed may have been post inflammatory hypo pigmentation seen mostly in fair skinned north Indians. It is difficult to ascertain without an examination though.

The Obagi Nuderm System needs some modifications when used in Indians and other coloured skin individuals. A Tretinoin microsphere gel in 0.025% may be used. Sometimes Adapalene may be required instead of Tretinoin in individuals with sensitive skin. Also to keep the inflammation down, mild steroid cream may be suggested. This helps in preventing the post inflammatory dyspigmentation.

The 'V' shaped pigmentation that you have is an anatomical 'Pigmentary Demarcation Line'. These are known to be fairly resistant to treatment.

 

Keep looking Beautiful,

Dr Niketa Sonavane.

India Dermatologist

Obagi for Indian skin

+1

Be careful with Obagi Nu Derm on your skin.  Indian and middle eastern skin tones can develop a paradoxical darkening, particularly when you develope a lot of peeling and redness with Obagi.  In your first picture you appear to be a little atopic as is evident around the eyes.  This will make you very susceptible to getting a more aggressive reaction.  Take it slow and easy.  Also consider switching to the Obagi CRx System as this is a gentler system to lighten skin tones and even has products for those with dry skin.

Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Obagi Nu-Derm Will Work in Indian/ South Asian Patients

+1

Dear artiani-

 

Yes, the Obagi Nu-Derm skin care system will work in Indian, or South Asian patients.  The main variable in adjusting your skin care system is how often you're using the Retin-A, and what the strength is.  You can use Retin-A every other day, or every day, and you can ask your doctor about altering the strength.

 

Of course, since Retin-A is a prescription medicine, talk to your doctor about any changes you want to make.

 

It typically takes takes 1-2 months to see some results, with 3-6 months of use to see maximal results.  The fact that you're seeing some changes after just 4 days is probably a great sign that your skin is responding well. 

I wish you the best in your skin transformation!

 

Sincerely,

Roy Kim, MD

San Francisco Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...